Oklahoma, 2004

Tornadoes and Hail in Oklahoma, April 22 to 23, 2004

April 22 to 23, 2004 · NWS TSA · 43 events in 16 counties and zones

36 hail, 6 tornado, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 22, 2:45 PM CST, 8 minutes earlier.

Area forecast discussion, Apr 22, 2:45 PM CST, 8 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
345 PM CDT THU APR 22 2004

INITIAL THUNDERSTORM HAS DEVELOPED OVER SOUTH SIDE OF TULSA METRO
WHERE CONVERGENCE APPEARS TO BE MAXIMIZED NEAR A WAVE ALONG SYNOPTIC
FRONTAL BOUNDARY. INSTABILITY MAXIMIZED IN AREA ROUGHLY BETWEEN
TULSA...FORT SMITH AND ADA WHERE LI/S -9 TO -10. HAVE INITIATED
WARNING ON TULSA COUNTY STORM AS FURTHER INTENSIFICATION EXPECTED
OVER NEXT 30-45 MINUTES. MONITORING FOR ADDITIONAL DEVELOPMENT ALONG
SYNOPTIC FRONT WHICH LIES VERY CLOSE TO I-44 CORRIDOR AT THIS TIME.

FORECAST ID= 14

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL 400 AM CDT
FRIDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.

OK...FLASH FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL 400 AM CDT
FRIDAY FOR ZONES OKZ049...OKZ053>076.
Hazardous weather outlook, Apr 22, 12:00 PM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU APR 22 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU APR 22 2004

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS
  MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

NUMEROUS SURFACE BOUNDARIES RESIDE ACROSS THE OUTLOOK AREA THIS
AFTERNOON...AND WITH AN UNSTABLE AIRMASS IN PLACE AND FAVORABLE WIND
FIELDS ALOFT...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED LATE THIS
AFTERNOON THROUGH TONIGHT.

INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED BY LATE AFTERNOON ALONG
A REMNANT OUTFLOW BOUNDARY.  THIS BOUNDARY IS EXPECTED TO EXTEND FROM
NEAR TULSA SOUTHEASTWARD FOLLOWING THE ARKANSAS RIVER VALLEY AND
CONTINUING THROUGH WEST CENTRAL ARKANSAS.  ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED FURTHER WEST ACROSS CENTRAL AND NORTHERN
OKLAHOMA WITH STORMS TRACKING INTO THE AREA BY EARLY EVENING.  THE
SEVERE WEATHER THREAT WILL CONTINUE OVERNIGHT AS LOW LEVEL WINDS
INCREASE AND THE ATMOSPHERE REMAINS UNSTABLE.  THE PRIMARY SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THE
THREAT FOR TORNADOES BEING HIGHEST NEAR THE SURFACE BOUNDARY
LOCATIONS.

OF EQUAL CONCERN IS THE POTENTIAL FOR FLASH FLOODING ACROSS THE
AREA...ESPECIALLY FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS WHERE
LATEST DATA SUGGEST THE HEAVIEST RAINS WILL FALL TONIGHT.  A FLOOD
WATCH IS BEING CONSIDERED...AND PERSONS ACROSS THE ENTIRE OUTLOOK
AREA SHOULD BE ALERT FOR POTENTIAL FLOODING CONDITIONS.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY
MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE
WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES.  ALL SHOULD CLOSELY
MONITOR THE LATEST WEATHER CONDITIONS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE SEVERE WEATHER THREAT WILL CONTINUE INTO THROUGH FRIDAY INTO
SATURDAY MORNING.  CONDITIONS SHOULD FINALLY BECOME MORE TRANQUIL
WITH A RETURN TO DRY WEATHER BY THE END OF THE WEEKEND CONTINUING
THROUGH MUCH OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Apr 22, 12:42 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
142 PM CDT THU APR 22 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-230100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
142 PM CDT THU APR 22 2004

TORNADO WATCH NUMBER 104 IN EFFECT UNTIL 800 PM CDT FOR WEST CENTRAL
AND NORTHWEST ARKANSAS...AND MUCH OF EASTERN OKLAHOMA.

LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE.  TAKE
TIME TO REVIEW YOUR SEVERE WEATHER SAFETY RULES TO MAKE SURE
YOU AND YOUR FAMILY ARE SAFE DURING THE EXPECTED SEVERE WEATHER.

BEFORE SEVERE WEATHER STRIKES...ENSURE THAT YOU AND YOUR FAMILY
ARE FULLY PREPARED. IN A HOME OR BUILDING HAVE A PRE-DESIGNATED
SHELTER... SUCH AS A BASEMENT OR AN INTERIOR ROOM OR HALLWAY.
HAVE ON HAND A DISASTER SUPPLY KIT...INCLUDING A NOAA WEATHER
RADIO...FLASHLIGHT...RADIO AND A GOOD SUPPLY OF BATTERIES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR THE LATEST STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS
SEVERE WEATHER EVENT. ADDITIONAL WEATHER INFORMATION...INCLUDING
RELATED GRAPHICS CAN BE FOUND AT: WWW.SRH.NOAA.GOV/TULSA.
Local storm report, Apr 22, 1:49 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             FORT SMITH              35.39N 94.40W
04/21/2004  1.75 INCH        SEBASTIAN          AR   TRAINED SPOTTER

0410 PM     HAIL             WARNER                  35.49N 95.31W
04/21/2004  1.00 INCH        MUSKOGEE           OK   BROADCAST MEDIA

0422 PM     HAIL             VAN BUREN               35.44N 94.35W
04/21/2004  1.00 INCH        CRAWFORD           AR   EMERGENCY MNGR

0440 PM     HAIL             5 S KIBLER              35.36N 94.23W
04/21/2004  0.75 INCH        CRAWFORD           AR   PUBLIC

0541 PM     HAIL             2 NE HULBERT            35.95N 95.12W
04/21/2004  1.00 INCH        CHEROKEE           OK   PUBLIC

0602 PM     HAIL             JAMESVILLE              35.76N 95.64W
04/21/2004  1.00 INCH        MUSKOGEE           OK   PUBLIC

0606 PM     HAIL             JENNINGS                36.18N 96.57W
04/21/2004  1.75 INCH        PAWNEE             OK   EMERGENCY MNGR

0617 PM     HAIL             2 S WAGONER             35.93N 95.37W
04/21/2004  0.75 INCH        WAGONER            OK   LAW ENFORCEMENT

0617 PM     HAIL             2 E JENNINGS            36.18N 96.53W
04/21/2004  0.75 INCH        PAWNEE             OK   PUBLIC

0645 PM     HAIL             ROLAND                  35.42N 94.51W
04/21/2004  1.00 INCH        SEQUOYAH           OK   LAW ENFORCEMENT

0651 PM     HAIL             CATOOSA                 36.19N 95.75W
04/21/2004  0.88 INCH        ROGERS             OK   AMATEUR RADIO

0700 PM     HAIL             VAN BUREN               35.44N 94.35W
04/21/2004  0.88 INCH        CRAWFORD           AR   AMATEUR RADIO

0700 PM     HAIL             VAN BUREN               35.44N 94.35W
04/21/2004  0.88 INCH        CRAWFORD           AR   AMATEUR RADIO

0703 PM     HAIL             1 N FORT SMITH          35.40N 94.40W
04/21/2004  0.75 INCH        SEBASTIAN          AR   NWS EMPLOYEE

0703 PM     HAIL             VAN BUREN               35.44N 94.35W
04/21/2004  0.75 INCH        CRAWFORD           AR   AMATEUR RADIO

0718 PM     HAIL             SAPULPA                 36.00N 96.11W
04/21/2004  0.75 INCH        CREEK              OK   LAW ENFORCEMENT

0735 PM     HAIL             ALMA                    35.48N 94.22W
04/21/2004  0.75 INCH        CRAWFORD           AR   AMATEUR RADIO

0740 PM     HAIL             HULBERT                 35.93N 95.14W
04/21/2004  0.88 INCH        CHEROKEE           OK   AMATEUR RADIO

0839 PM     HAIL             2 E OZARK               35.49N 93.79W
04/21/2004  1.00 INCH        FRANKLIN           AR   AMATEUR RADIO

0926 PM     HAIL             1 W BEARDEN             35.35N 96.41W
04/21/2004  1.00 INCH        OKFUSKEE           OK   EMERGENCY MNGR

1012 PM     HAIL             7 N SCIPIO              35.16N 95.96W
04/21/2004  1.00 INCH        PITTSBURG          OK   PUBLIC

1044 PM     HAIL             1 E MCCURTAIN           35.15N 94.95W
04/21/2004  1.00 INCH        HASKELL            OK   PUBLIC

1045 PM     HAIL             2 E OKEMAH              35.43N 96.27W
04/21/2004  1.00 INCH        OKFUSKEE           OK   LAW ENFORCEMENT

1048 PM     HAIL             2 W MILTON              35.16N 94.90W
04/21/2004  1.00 INCH        LE FLORE           OK   PUBLIC

1048 PM     HAIL             2 SE SALLISAW           35.44N 94.76W
04/21/2004  0.75 INCH        SEQUOYAH           OK   PUBLIC

1100 PM     HAIL             1 N LEQUIRE             35.12N 95.11W
04/21/2004  0.75 INCH        HASKELL            OK   PUBLIC

1116 PM     HAIL             HENRYETTA               35.44N 95.98W
04/21/2004  1.00 INCH        OKMULGEE           OK   EMERGENCY MNGR

1124 PM     HAIL             6 NE EUFAULA            35.35N 95.51W
04/21/2004  0.75 INCH        MCINTOSH           OK   AIRPLANE PILOT

1124 PM     TSTM WND GST     6 NE EUFAULA            35.35N 95.51W
04/21/2004  70 MPH           MCINTOSH           OK   EMERGENCY MNGR

1150 PM     TSTM WND DMG     PORUM                   35.36N 95.27W
04/21/2004                   MUSKOGEE           OK   AIRPLANE PILOT

            LARGE TREE DOWN

1155 PM     TSTM WND DMG     WHITEFIELD              35.25N 95.24W
04/21/2004                   HASKELL            OK   PUBLIC

            POWER LINES DOWN AND MINOR TREE DAMAGE

1210 AM     TSTM WND DMG     STIGLER                 35.25N 95.12W
04/22/2004                   HASKELL            OK   EMERGENCY MNGR

            POWER LINES AND LARGE TREE LIMBS DOWN IN THE STIGLER AREA

1215 AM     HAIL             12 WNW PAWNEE           36.40N 97.00W
04/22/2004  0.75 INCH        PAWNEE             OK   PUBLIC

1240 AM     HAIL             FAIRFAX                 36.57N 96.70W
04/22/2004  0.88 INCH        OSAGE              OK   PUBLIC

1251 AM     HAIL             PORUM                   35.36N 95.27W
04/22/2004  0.88 INCH        MUSKOGEE           OK   FIRE DEPT/RESCUE

0100 AM     TSTM WND DMG     OILTON                  36.08N 96.58W
04/22/2004                   CREEK              OK   LAW ENFORCEMENT

            TREES DOWN BETWEEN OILTON AND SILVER CITY

0145 AM     TSTM WND DMG     TULSA                   36.13N 95.92W
04/22/2004                   TULSA              OK   NWS EMPLOYEE

            SEVERAL LARGE LIMBS DOWN AT 15TH AND UTICA

0151 AM     TSTM WND DMG     3 E OWASSO              36.27N 95.80W
04/22/2004                   ROGERS             OK   NWS EMPLOYEE

            LARGE TREE DOWN AT 86TH AND 145TH

0159 AM     HAIL             4 W BEGGS               35.74N 96.14W
04/22/2004  0.75 INCH        OKMULGEE           OK   PUBLIC

0225 AM     TSTM WND DMG     MIDLAND                 35.09N 94.35W
04/22/2004                   SEBASTIAN          AR   CO-OP OBSERVER

            TRAILER HOUSE BLOWN OVER...LOTS OF TREE AND LIMB DAMAGE

0302 AM     HAIL             1 W CHECOTAH            35.47N 95.54W
04/22/2004  1.00 INCH        MCINTOSH           OK   AMATEUR RADIO

0324 AM     HAIL             WARNER                  35.49N 95.31W
04/22/2004  1.00 INCH        MUSKOGEE           OK   POST OFFICE

0500 AM     FLASH FLOOD      SPIRO                   35.24N 94.62W
04/22/2004                   LE FLORE           OK   CO-OP OBSERVER

            NUMEROUS ROADS FLOODED

&&

CAS
Local storm report, Apr 22, 2:18 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             8 S SLICK               35.78N 96.27W
04/20/2004  0.75 INCH        CREEK              OK   PUBLIC

0935 PM     TSTM WND GST     8 S SLICK               35.66N 96.27W
04/20/2004  60 MPH           CREEK              OK   PUBLIC

            NEAR TUSKEGEE

0930 PM     HAIL             2 W COOKSON             35.71N 94.92W
04/21/2004  0.88 INCH        CHEROKEE           OK   PUBLIC

0930 PM     TSTM WND GST     2 W COOKSON             35.71N 94.96W
04/21/2004  60 MPH           CHEROKEE           OK   PUBLIC

1030 PM     HAIL             OKEMAH                  35.43N 96.30W
04/21/2004  0.75 INCH        OKFUSKEE           OK   PUBLIC

&&

The radar

The Tulsa radar (KINX), 21 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

36 hail, 6 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Wagoner

When
April 22, 2:53 PM CST to 2:57 PM CST
Where
Wagoner County, 3 mi ENE of Broken Arrow
Rating
F0
Path length
1.6 mi
Path width
150 yd
Reported by
NWS STORM SURVEY
Coordinates
36.067, -95.750

A F0 tornado briefly touched down in a neighborhood in the northeast part of the city of Broken Arrow. Damage was mainly limited to trees.

Tornado, Wagoner

When
April 22, 3:01 PM CST to 3:16 PM CST
Where
Wagoner County, 6 mi ENE of Broken Arrow
Rating
F0
Path length
4.1 mi
Path width
200 yd
Property damage
$25,000
Reported by
NWS STORM SURVEY
Coordinates
36.083, -95.683

The storm which produced the tornado in the northeast part of Broken Arrow produced this F0 tornado which traveled through rural areas of Wagoner county blowing down trees and damaging outbuildings.

Hail, Tulsa

When
April 22, 3:02 PM CST
Where
Tulsa County, 4 mi S of Glenpool
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.900, -96.000

Hail, Tulsa

When
April 22, 3:27 PM CST
Where
Tulsa County, Broken Arrow
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.050, -95.783

Penny size hail was reported near the intersection of Elm and 101st Street.

Hail, Okmulgee

When
April 22, 3:37 PM CST
Where
Okmulgee County, 7 mi N of Beggs
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.833, -96.067

Hail, Rogers

When
April 22, 3:44 PM CST
Where
Rogers County, 5 mi NE of Inola
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.200, -95.433

Hail, Tulsa

When
April 22, 3:46 PM CST
Where
Tulsa County, 5 mi S of Bixby
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.883, -95.883

Tornado, Mayes

When
April 22, 3:55 PM CST to 4:10 PM CST
Where
Mayes County, 2 mi NE of Mazie
Rating
F1
Path length
6.4 mi
Path width
60 yd
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
36.117, -95.350

A F1 tornado touched down just northeast of Mazie and lasted until it lifted just east of Murphy. Much of the path contained of F0 damage consisting of roof damage to a home, a broken window in a home and damage to outbuildings. F1 damage occurred near the Neosho River where a mobile home was overturned and several large trees were snapped off.

Hail, Mayes

When
April 22, 3:59 PM CST
Where
Mayes County, Chouteau
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.183, -95.350

Hail, Mayes

When
April 22, 4:13 PM CST
Where
Mayes County, 5 mi E of Chouteau
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.183, -95.267

Hail, Tulsa

When
April 22, 4:19 PM CST
Where
Tulsa County, 3 mi SSW of Bixby
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.917, -95.900

Hail, Okmulgee

When
April 22, 4:21 PM CST to 5:21 PM CST
Where
Okmulgee County, Hector
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.833, -95.917

Hail, Okfuskee

When
April 22, 4:27 PM CST
Where
Okfuskee County, 1 mi SE of Mason
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.550, -96.350

Tornado, Wagoner

When
April 22, 4:38 PM CST to 4:47 PM CST
Where
Wagoner County, 4 mi E of Coweta
Rating
F0
Path length
1.2 mi
Path width
80 yd
Reported by
NWS STORM SURVEY
Coordinates
35.950, -95.567

A F0 tornado briefly touched down east of Coweta. No damage was found on the storm survey. The occurrence was documented by witnesses.

Hail, Muskogee

When
April 22, 4:52 PM CST
Where
Muskogee County, Haskell
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.817, -95.667

Tornado, Muskogee

When
April 22, 4:58 PM CST to 5:00 PM CST
Where
Muskogee County, 5 mi SW of Haskell
Rating
F0
Path length
0.5 mi
Path width
80 yd
Reported by
STORM CHASER
Coordinates
35.767, -95.733

A storm chaser shot video of two brief F0 tornadoes southwest of Haskell. Damage was limited to blown down tree limbs and uprooted trees.

Hail, Muskogee

When
April 22, 4:59 PM CST
Where
Muskogee County, Haskell
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.817, -95.667

Hail, Okfuskee

When
April 22, 5:00 PM CST
Where
Okfuskee County, 10 mi N of Okemah
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.583, -96.300

Tornado, Muskogee

When
April 22, 5:02 PM CST to 5:07 PM CST
Where
Muskogee County, 4 mi SW of Haskell
Rating
F0
Path length
2 mi
Path width
200 yd
Reported by
STORM CHASER
Coordinates
35.767, -95.717

This F0 tornado is the second brief tornado video taped by a storm chaser.

Hail, Cherokee

When
April 22, 5:08 PM CST
Where
Cherokee County, Tahlequah
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.917, -94.967

Hail, Craig

When
April 22, 5:15 PM CST
Where
Craig County, Centralia
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.800, -95.350

Hail, Adair

When
April 22, 5:15 PM CST
Where
Adair County, Stilwell
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.817, -94.633

Hail, Muskogee

When
April 22, 5:25 PM CST
Where
Muskogee County, 2 mi NW of Taft
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.783, -95.567

Hail, Cherokee

When
April 22, 5:36 PM CST
Where
Cherokee County, 4 mi W of Hulbert
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.933, -95.217

Hail, Adair

When
April 22, 5:54 PM CST
Where
Adair County, 1 mi NW of Proctor
Measured
1.75 in hail
Reported by
POST OFFICE
Coordinates
35.983, -94.800

Hail, Craig

When
April 22, 6:00 PM CST
Where
Craig County, Bluejacket
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.800, -95.067

Hail, Ottawa

When
April 22, 6:10 PM CST
Where
Ottawa County, Afton
Measured
0.75 in hail
Reported by
POST OFFICE
Coordinates
36.700, -94.967

Hail, Wagoner

When
April 22, 6:40 PM CST
Where
Wagoner County, Okay
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
35.867, -95.300

Thunderstorm Wind, Adair

When
April 22, 6:52 PM CST
Where
Adair County, 2 mi S of Westville
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.950, -94.567

Thunderstorm winds estimated at 70 miles an hour blew down some large trees.

Hail, Cherokee

When
April 22, 7:25 PM CST
Where
Cherokee County, 4 mi W of Tahlequah
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.917, -95.033

Hail, Cherokee

When
April 22, 7:32 PM CST
Where
Cherokee County, Tahlequah
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.917, -94.967

Hail, Pittsburg

When
April 22, 8:20 PM CST
Where
Pittsburg County, 2 mi E of Indianola
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.167, -95.750

Hail, McIntosh

When
April 22, 8:24 PM CST
Where
McIntosh County, 4 mi W of Eufaula
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.283, -95.650

Hail, Washington

When
April 22, 8:31 PM CST
Where
Washington County, 1 mi N of Ochelata
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.617, -95.983

Hail, Pittsburg

When
April 22, 8:32 PM CST
Where
Pittsburg County, Canadian
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.167, -95.650

Hail, Pittsburg

When
April 22, 8:40 PM CST
Where
Pittsburg County, 3 mi NNE of Canadian
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.200, -95.633

Hail, Haskell

When
April 22, 9:22 PM CST
Where
Haskell County, 3 mi NW of Enterprise
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.250, -95.417

Hail, Le Flore

When
April 22, 9:35 PM CST
Where
Le Flore County, Rock Is
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.183, -94.483

Hail, McIntosh

When
April 22, 10:24 PM CST
Where
McIntosh County, Stidham
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.367, -95.700

Hail, Okfuskee

When
April 22, 10:30 PM CST
Where
Okfuskee County, 3 mi S of Bearden
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.300, -96.383

Hail, McIntosh

When
April 22, 11:05 PM CST
Where
McIntosh County, Checotah
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.433, -95.517

Hail, Okfuskee

When
April 22, 11:05 PM CST
Where
Okfuskee County, Weleetka
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.333, -96.133

Hail, Adair

When
April 23, 1:35 AM CST
Where
Adair County, Stillwell Arpt
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.833, -94.617

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyThe tornado archive for Oklahoma, 2004Warnings in Oklahoma, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392245, 5392246, 5392057, 5392058, 5392059, 5392060, 5392125, 5392241, 5392126, 5392127, 5392128, 5392129, 5392130, 5392242, 5392131, 5392243, 5392132, 5392133, 5392244, 5392134, 5392135, 5392136, 5392137, 5392138, 5392139, 5392140, 5392141, 5392142, 5392143, 5392144, 5392145, 5392146, 5392147, 5392148, 5392149, 5392150, 5392151, 5392152, 5392153, 5392154, and more.